Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Suffering from depression, on Modafinil, cehst discomfort, rapid heart beat. Is it safe ?

IS USING MODAFINIL FOR YEARS together IS SAFE? ITS LONG TERM SAFETY WHAT? LONG TERM ADVERSE EFFECTS? ANY OTHER ALTERNATIVES ? WHAT ARE THE ADVERSE CARDIAC EFFECTS? INTENSE FATIGUE , EXCESSIVE SLEEPINESS, LETHARGY I AM SUFFERING FROM. suffering from GAD , DEPRESSION since 8-9 years and on anti-depressants & some benzos. venlor xr 75mg/day taking and modafinil 100 mg/day taking. but feeling some discomfort in chest and rapid heart beat,iriitability.; what is the alternative?
Asked On : Sat, 22 Dec 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi sainath,
Thanks for writing in to Healthcare magic!
The modafinil is not a drug for depression, it's main use is to improve respiratory drive.
If you are taking it for depression then you need to revise the treatment in consultation with a physician.
The problem of chest dicomfort and rapid heart rate are not the side effect profile of Modafinil, there may be some thing else.
Usual side effects of modafinil are-
Stuffy nose
Upset stomach
Trouble sleeping
Long term efficacy of Modafinil otherwise is good.
My advise is you should get a consultation and revision of your treatment soon.
I hope the advise would be helpful for you.

Answered: Sun, 23 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor